Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Motivic classes of commuting varieties via power structures

Authors: Jim Bryan and Andrew Morrison
Journal: J. Algebraic Geom. 24 (2015), 183-199
Published electronically: October 20, 2014
MathSciNet review: 3275657
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove a formula, originally due to Feit and Fine, for the class of the commuting variety in the Grothendieck group of varieties. Our method, which uses a power structure on the Grothendieck group of stacks, allows us to prove several refinements and generalizations of the Feit-Fine formula. Our main application is to motivic Donaldson-Thomas theory.

References [Enhancements On Off] (What's this?)

  • [1] Kai Behrend, Jim Bryan, and Balázs Szendrői, Motivic degree zero Donaldson-Thomas invariants, Invent. Math. 192 (2013), no. 1, 111-160. MR 3032328,
  • [2] Kai Behrend and Ajneet Dhillon, On the motivic class of the stack of bundles, Adv. Math. 212 (2007), no. 2, 617-644. MR 2329314 (2008d:14016),
  • [3] Torsten Ekedahl, A geometric invariant of a finite group.
  • [4] Torsten Ekedahl, The Grothendieck group of algebraic stacks.
  • [5] Walter Feit and N. J. Fine, Pairs of commuting matrices over a finite field, Duke Math. J 27 (1960), 91-94. MR 0109810 (22 #695)
  • [6] Lothar Göttsche, On the motive of the Hilbert scheme of points on a surface, Math. Res. Lett. 8 (2001), no. 5-6, 613-627. MR 1879805 (2002k:14008),
  • [7] S. M. Gusein-Zade, I. Luengo, and A. Melle-Hernández, On the pre-$ \lambda $-ring structure on the Grothendieck ring of stacks and the power structures over it, Bull. London Math. Soc. 45 (2013), no. 3, 520-528. MR 3065021
  • [8] S. M. Gusein-Zade, I. Luengo, and A. Melle-Hernández, A power structure over the Grothendieck ring of varieties, Math. Res. Lett. 11 (2004), no. 1, 49-57. MR 2046199 (2004m:14038),
  • [9] S. M. Gusein-Zade, I. Luengo, and A. Melle-Hernández, Integration over a space of non-parametrized arcs, and motivic analogues of the monodromy zeta function.
    Tr. Mat. Inst. Steklova 252 (2006), Geom. Topol., Diskret. Geom. i Teor. Mnozh., 71-82. MR 2255970 (2007k:14033)
  • [10] S. M. Gusein-Zade, I. Luengo, and A. Melle-Hernández, Power structure over the Grothendieck ring of varieties and generating series of Hilbert schemes of points, Michigan Math. J. 54 (2006), no. 2, 353-359. MR 2252764 (2007h:14005),
  • [11] Andrew Morrison, Motivic invariants of quivers via dimensional reduction, Selecta Math. (N.S.) 18 (2012), no. 4, 779-797. MR 3000467,
  • [12] Andrew Morrison and Kentaro Nagao, Motivic Donaldson-Thomas invariants of toric small crepant resolutions.
  • [13] Sergey Mozgovoy, Motivic Donaldson-Thomas invariants and McKay correspondence.
  • [14] Richard P. Stanley, Enumerative combinatorics. Volume 1, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 49, Cambridge University Press, Cambridge, 2012. MR 2868112

Additional Information

Jim Bryan
Affiliation: Department of Mathematics, University of British Columbia, 1984 Mathematics Road, Vancouver, BC, V6T 1Z2, Canada

Andrew Morrison
Affiliation: Departement Mathematik, HG G 68.2, Rämistrasse 101, 8092 Zürich, Switzerland

Received by editor(s): July 4, 2012
Received by editor(s) in revised form: January 17, 2014
Published electronically: October 20, 2014
Article copyright: © Copyright 2014 University Press, Inc.

American Mathematical Society